Withdrawal from paroxetine can be severe, warns FDABMJ 2002; 324 doi: https://doi.org/10.1136/bmj.324.7332.260 (Published 02 February 2002) Cite this as: BMJ 2002;324:260
- Alison Tonks
GlaxoSmithKline, a leading drugs manufacturer, was last week forced to admit that paroxetine, a widely prescribed antidepressant and the company's best selling drug, can cause severe withdrawal symptoms when stopped.
The Food and Drug Administration in the United States published a new product warning about the drug, and in the same week the International Federation of Pharmaceutical Manufacturers Associations declared the company guilty of misleading the public about paroxetine on US television a year ago.
“This drug has been promoted for years as safe and easy to discontinue,” said Charles Medawar, head of Social Audit, a consumer …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial